Alert archive / California / Wind Advisories in 2006
Wind Advisory 37, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Dec 16, 2006, 3:39 AM PST for San Bernardino County, California. It took effect at Dec 16, 2006, 1:00 PM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2006, 3:39 AM PST (11:39 UTC)
- In effect from
- Dec 16, 2006, 1:00 PM PST
- Expired
- Dec 17, 2006, 2:00 AM PST
- In force
- 13 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 161139 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 339 AM PST SAT DEC 16 2006 AZZ003-CAZ523-525-161945- /O.NEW.KVEF.WI.Y.0037.061216T2100Z-061217T0600Z/ NORTHWEST DESERTS-WESTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP... BARSTOW...DAGGETT...FT IRWIN...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 339 AM PST SAT DEC 16 2006 /439 AM MST SAT DEC 16 2006/ ...WIND ADVISORY IN EFFECT FROM 1 PM PST /2 PM MST/ THIS AFTERNOON TO 10 PM PST /11 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM PST /2 PM MST/ THIS AFTERNOON TO 10 PM PST /11 PM MST/ THIS EVENING. AS A PACIFIC STORM MOVES INTO THE WEST COAST TODAY...A BAND OF STRONG WEST TO SOUTHWEST WINDS AHEAD OF IT WILL SET UP OVER SAN BERNARDINO AND MOHAVE COUNTIES. WINDS OF 20 TO 30 MPH WITH GUSTS OF 45 MPH CAN BE EXPECTED OVER THE ADVISORY AREA THIS AFTERNOON AND EVENING. THE WINDS WILL SUBSIDE TONIGHT AS THE STORM MOVES CLOSER AND THE BAND OF STRONG WINDS MOVES FARTHER EAST. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MORGAN
3 follow-up statements
000 WWUS75 KVEF 161926 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1126 AM PST SAT DEC 16 2006 AZZ003-CAZ523-525-170330- /O.CON.KVEF.WI.Y.0037.061216T2100Z-061217T0600Z/ NORTHWEST DESERTS-WESTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP... BARSTOW...DAGGETT...FT IRWIN...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 1126 AM PST SAT DEC 16 2006 /1226 PM MST SAT DEC 16 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST /11 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST /11 PM MST/ THIS EVENING. AS A PACIFIC STORM MOVES INTO THE WEST COAST TODAY...A BAND OF STRONG WEST TO SOUTHWEST WINDS AHEAD OF IT WILL SET UP OVER SAN BERNARDINO AND MOHAVE COUNTIES. WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED OVER THE ADVISORY AREA THIS AFTERNOON AND EVENING. THE WINDS WILL SUBSIDE TONIGHT AS THE STORM MOVES CLOSER AND THE BAND OF STRONG WINDS MOVES FARTHER EAST. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 170559 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 959 PM PST SAT DEC 16 2006 AZZ003-170700- /O.CAN.KVEF.WI.Y.0037.000000T0000Z-061217T0600Z/ NORTHWEST DESERTS- INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP 1059 PM MST SAT DEC 16 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELED THE WIND ADVISORY. WINDS ACROSS MOHAVE COUNTY HAVE STAYED BELOW ADVISORY LEVELS AND ARE NO LONGER EXPECTED TO BE STRONG AND GUSTY. THUS THE WIND ADVISORY HAS BEEN CANCELED FOR MOHAVE COUNTY. $$ CAZ523-525-171000- /O.EXT.KVEF.WI.Y.0037.000000T0000Z-061217T1000Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS 959 PM PST SAT DEC 16 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 AM PST SUNDAY. A STRONG PACIFIC STORM MOVING ACROSS SAN BERNARDINO THIS EVENING IS CONTINUING TO PRODUCE GUSTY WINDS ACROSS THE AREA. WIND SPEEDS BETWEEN 20 AND 30 MPH WITH GUSTS TO NEAR 50 MPH ARE EXPECTED TO CONTINUE ACROSS THE ADVISORY AREA THROUGH 2 AM PST SUNDAY BEFORE DECREASING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 170941 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 141 AM PST SUN DEC 17 2006 CAZ523-525-171045- /O.EXP.KVEF.WI.Y.0037.000000T0000Z-061217T1000Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS 141 AM PST SUN DEC 17 2006 ...WIND ADVISORY WILL EXPIRE AT 2 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 2 AM PST EARLY THIS MORNING. WINDS WERE DECREASING ACROSS THE ADVISORY AREA EARLY THIS MORNING...AND THE ADVISORY WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 2 AM. $$ MORGAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 16, 3:05 AM PST, 34 minutes earlier.
Area forecast discussion, Dec 16, 3:05 AM PST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 305 AM PST SAT DEC 16 2006 .SYNOPSIS...A STRONG AND COLD STORM SYSTEM WILL AFFECT MUCH OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN OVER THE WEEKEND AND EARLY NEXT WEEK. THIS STORM WILL BRING COLDER TEMPERATURES...WINDY CONDITIONS...AND CHANCES FOR RAIN AND SNOW. LIGHT SNOW SHOWERS MAY FALL IN SOME OF THE DESERT AREAS. THE STORM WILL MOVE AWAY BY THE MIDDLE OF NEXT WEEK...HOWEVER TEMPERATURES WILL REMAIN BELOW NORMAL. && .SHORT TERM...MODELS REMAIN IN GOOD AGREEMENT WITH THE BIG PICTURE BUT STILL HAVE CRITICAL DIFFERENCES IN DETAILS WHICH COULD MAKE A LOT OF DIFFERENCE IN OUR SENSIBLE WEATHER. THUS...FORECAST CONFIDENCE REMAINS SIMILAR TO YESTERDAY...HIGH CONFIDENCE IN THE COLD/WINDY/SHOWERY WEATHER OVER THE WEEKEND BUT LOW CONFIDENCE IN THE EXACT WHERE/WHEN/HOW MUCH DETAILS. SATELLITE SHOWS TIGHTLY WOUND SWIRL NEAR 44N 129W WITH A TRAILING BAROCLINIC ZONE EXTENDING DOWN TO ABOUT 30N 130W AND THEN WEST TO ABOUT 26N 141W. VERY COLD AIR BEHIND THE BAROCLINIC ZONE IS SHOWN BY THE LARGE CUMULUS CLOUD FIELD STREAMING DOWN FROM THE ALEUTIAN ISLANDS. GFS SWINGS THIS COLD AIR INLAND AND CARVES OUT A LARGE CLOSED LOW OVER THE CA DESERTS BY SUNDAY NIGHT/MONDAY MORNING. THE TREND TOWARDS A SLOWER AND DEEPER STORM BEGAN IN MODEL RUNS ABOUT 24 HOURS AGO...AND A QUICK LOOK AT THE 06Z RUN SHOWS THIS TREND CONTINUING. DAY SHIFT MAY NEED TO REEVALUATE MONDAY/MONDAY NIGHT OR EVEN LATER TIME FRAMES IF THIS TREND CONTINUES. SO...WILL FOCUS ON THE SHORT-SHORT TERM FOR NOW. ONGOING AREA OF LIGHT PRECIP IN FAR NORTHEAST NV HAS BEEN WELL ADVERTISED BY THE GFS. THIS AREA IS FORECAST TO EXPAND AND SAG SOUTH AS THE COLD TROUGH DEVELOPS OVERHEAD. SOME FRONTOGENESIS IS ALSO SHOWN OVER LINCOLN COUNTY...AND LIFTED INDICES DROP TO NEAR ZERO AS THE COLD AIR ALOFT MOVES IN. WITH THE POSSIBILITY OF LOCALLY HEAVY BURSTS OF THUNDERSNOW...HOISTED A SNOW ADVISORY FOR LINCOLN COUNTY FROM LATE THIS AFTERNOON THROUGH TONIGHT. CONFIDENCE IN THE DETAILS IS LOW...CAN ENVISION SCENARIOS RANGING FROM NO SNOW TO HEAVY SNOW DEPENDING ON THE EVOLUTION OF THE SMALL SCALE FEATURES...SO WENT WITH A MIDDLE OF THE ROAD APPROACH FOR NOW. FARTHER SOUTH...IN THE TIGHT GRADIENT ON THE SOUTHERN FLANK OF THE STORM...GUSTY WINDS ARE LIKELY IN THE DESERT AREAS THIS AFTERNOON AND EVENING. THESE WINDS WILL BE ESPECIALLY STRONG IN THE AREAS OF WESTERN SAN BERNARDINO COUNTY WHICH ARE PRONE TO WESTERLY WINDS...AND THE AREAS OF MOHAVE COUNTY WHICH ARE PRONE TO SOUTHWESTERLIES. THUS...HOISTED WIND ADVISORIES FOR CA ZONES 523 AND 525 AND AZ ZONE 3. DAY CREW WILL NEED TO WATCH THE AREAS IN BETWEEN /SUCH AS THE COLORADO RIVER VALLEY/. AS THE COLDER AIR BECOMES WELL ESTABLISHED SUNDAY AND SUNDAY NIGHT...SNOW SHOWERS ARE STILL A POSSIBILITY IN THE DESERT AREAS. TRADITIONAL SNOW LEVEL TOOLS GIVE 2000-3000 FEET UNDER THE LOW CENTER...BUT THESE LEVELS SHOULD BE ADJUSTED DOWNWARD FOR CONVECTIVE EVENTS DUE TO DRY AIR ENTRAINMENT AND ASSOCIATED EVAPORATIVE COOLING. THE LACK OF DEEPER MOISTURE WILL LIMIT THE AMOUNT AND AREAL EXTENT OF ANY SNOWFALL...MAKING IT MORE OF A NOVELTY OR NUISANCE THAN A HAZARD. HOW LONG THIS STORM WILL HANG AROUND THE DESERT SOUTHWEST IS BECOMING THE BIGGEST UNCERTAINTY. IF IT LINGERS FOR A WHILE...SOME PLACES COULD SEE REPEAT SNOW SHOWERS. .LONG TERM...ALL 00Z MODELS IN GOOD AGREEMENT OVER THE EXTENDED WITH THE H500 CLOSED LOW CENTERED OVER SE CA/SW AZ TUESDAY MORNING...THEN QUICKLY MOVING NW OUT OF THE CWA. ONLY BIG CHANGE TO PREVIOUS FCST IS INCREASED POPS/PRECIP OVER MOHAVE COUNTY AND HIGHER ELEVATIONS ACROSS LINCOLN AND CLARK COUNTIES WITH MODELS INDICATING WRAP AROUND MOISTURE ADVECTING INTO THE AREA. HOWEVER...QPF AMOUNTS ARE STILL MINIMAL SO BIGGEST IMPACTS WILL BE ALONG EASTERN MTN SLOPES ON TUESDAY. PRECIP SHOULD BE OUT OF THE CWA BY LATER TUESDAY AFTERNOON. AFTER THAT... DRY NW FLOW WILL DOMINATE. RIDGING WILL BEGIN TO PUSH OVER THE AREA...WHICH WILL HELP PULL TEMPS BACK UP TO NORMAL BY THE END OF NEXT WEEK. A SHORTWAVE IS PROGGED TO MOVE PASS NORTH OF THE AREA THIS COMING FRIDAY BUT CURRENTLY THE CONSENSUS KEEPS MOST ENERGY/MOISTURE NORTH OF THE CWA. BIGGEST OVERALL CONCERN IS TUESDAY...WITH THE LATEST GFS 06Z RUN INDICATING H500 LOW CENTER DUE SOUTH OF THE CWA...WHICH WOULD SET UP IDEAL CONDITIONS FOR GOOD SNOWFALL ALONG EASTERN SLOPES OF THE SPRING MTNS. IF THIS TREND CONTINUES...WILL NEED TO BEEF UP POPS AND SNOW AMOUNT FOR THAT TIME. && .AVIATION...UPPER LVL CLOUDS WILL REMAIN AS LOW/MID LEVEL CLOUDS BEGIN TO FORM ACROSS THE CWA. SCT-BKN CLOUDS ARE EXPECTED BETWEEN 060 AND 090 AGL ACROSS THE LV VALLEY LATER THIS AFTERNOON...POTENTIALLY HAVING A SMALL EFFECT ON VFR OPS AT LAS. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA...KBIH...KDAG...KEED FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...SNOW ADVISORY FROM 3 PM PST TODAY TO 4 AM PST SUNDAY ZONE 15. .AZ...WIND ADVISORY FROM 2 PM MST TO 11 PM MST ZONE 3. .CA...WIND ADVISORY FROM 1 PM PST TO 10 PM PST ZONES 523 AND 525. MORGAN/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 15, 6:38 AM PST, 21 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 638 AM PST FRI DEC 15 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-160545- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 638 AM PST FRI DEC 15 2006 /738 AM MST FRI DEC 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A STRONG STORM COMING OUT OF THE GULF OF ALASKA WILL BRING VERY STRONG WINDS TO THE RIDGETOPS OF NORTHERN AND WESTERN INYO COUNTY TODAY...AND THERE IS ALSO SOME CHANCE OF THE WINDS SPILLING DOWN INTO THE OWENS VALLEY. HIGH WIND WARNINGS ARE IN EFFECT UNTIL 7 PM FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA...THE WHITE MOUNTAINS...AND THE OWENS VALLEY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE STRONG GULF OF ALASKA STORM WILL MERGE WITH A PACIFIC STORM SYSTEM SATURDAY...BRINGING MUCH COLDER AND SHOWERY WEATHER TO THE MOJAVE DESERT AND SOUTHERN GREAT BASIN OVER THE WEEKEND. SINCE THE STORM WILL NOT HAVE A LOT OF MOISTURE TO WORK WITH...HEAVY RAIN OR SNOW IS NOT LIKELY. HOWEVER...SNOW LEVELS WILL DROP DOWN TO THE DESERT FLOOR IN SOME PLACES. THE DETAILS ARE STILL UNCERTAIN...BUT IT IS POSSIBLE THAT THE LAS VEGAS VALLEY COULD SEE A MIX OF RAIN AND SNOW SOMETIME BETWEEN SUNDAY MORNING AND MONDAY MORNING. THE STORM WILL MOVE AWAY EARLY IN THE WEEK...LEAVING STIFF NORTHERLY BREEZES AND MUCH COOLER TEMPERATURES IN ITS WAKE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER THIS WEEKEND ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
Nearby
Wind Advisories in California, 2006Wind Advisories in Arizona, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.